MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. APEX; COMPOUNDER

B. BRAUN MEDICAL INC. APEX; COMPOUNDER
Model Number AX1000
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per reported by the user facility: while compounding orders it was observed that no solution was being drawn/pumped from tralement (in a syringe on station 13) into the final containers.Station 13 dispensed a total of 17 times prior to the user noticing that solution was not flowing.There was no patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).B.Braun engineering reviewed the logs provided.The log files show occlusion readings that are consistent with the behavior exhibited by a clogged source line on station 13 near the spike.Priming shows that there is a severe occlusion response, but apex does not check for occlusions during priming.Because there is suction pressure built up in source line 13, there is a decreased sensitivity to occlusions because the baseline readings are compromised once the valve is opened.Due to the very small volume dispenses from line 13, coupled with the compromised baseline occlusion readings, apex does not alarm for occlusions, bubbles, or out-of-weight-tolerance issues, and station 13 is able to dispense in what appears to be a clogged state without alerting the user to any issue.One (1) used transfer set was returned for evaluation.Visual examination of the set noted no defects.The returned sample was occlusion tested per specification with passing results.A retained transfer set was also visually examined and no defects were noted.The retained set was occlusion tested per specification with passing results.A review of our discrepancy management system database found no related or similar discrepancies during the production of the batch.Based on the results of the sample evaluation, no specific conclusions can be made regarding the cause of the reported event.The ifu specifies that the user should watch the source line during priming to ensure that fluid is moving through it during the priming.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key11436767
Report Number1641965-2021-00006
Device Sequence Number3287202
Product Code NEP
UDI-Device Identifier04046955048502
UDI-Public04046955048502
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAX1000
Device Catalogue NumberAX1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1